MAUDE Adverse Event Report: INFUTRONIX, LLC NIMBUS FLEX; AMBULATORY INFUSION PUMP

INFUTRONIX, LLC NIMBUS FLEX; AMBULATORY INFUSION PUMP
Model Number NIMBUS II FLEX
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Infusion or Flow Problem (2964); Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device is not yet returned to the distributor.
 
Event or Problem Description
A distributor reported to infutronix on (b)(6) 2018 about a flow rate accuracy issue and a system error issue.The distributor forwarded information received from the user facility on 10/11/2018: "a patient who was connected to a new pump on tuesday returned today for de-access and reported that her pump had shut off 8 times during the infusion with the screen stating 'system error'.She said she spoke by phone several times to a 'nurse from the company' and restarted the pump each time.Today, the screen showed that the infusion was complete at the appropriate time, but there was more than the usual amount of overfill fluid remaining in the bag.The distributor is still waiting for response about patient injury." on (b)(6) 2018 the distributor obtained more information from the user facility.The user facility confirmed that there was no patient injury.The device serial number remained unknown.The programmed volume was 250ml and programmed time was 46 hours.The medication being infused was fluorouracil.The administration set used at the time of the event was discarded and would not be returned for evaluation.No other patient information was available.
 
Additional Manufacturer Narrative
The distributor provided additional information on the affected device to infutronix on (b)(6) 2018.The serial number was confirmed then to be (b)(4) and the model type was corrected as nimbus ii flex.The reported under-infusion issue could not be confirmed and the reported system error issue was confirmed.The device was evaluated for these issues on (b)(6) 2018.The root cause of the system error issue could not be established.The under-infusion issue could not be confirmed because the device alarmed "system error" during the testing.The affected device has been taken out of service.
 
Event or Problem Description
This is the follow up report for the initially submitted mdr (3011581906-2018-00022).

Brand Name
NIMBUS FLEX
Common Device Name
AMBULATORY INFUSION PUMP
Manufacturer (Section D)
INFUTRONIX, LLC
177 pine street
natick MA 01760
MDR Report Key7977995
Report Number3011581906-2018-00022
Device Sequence Number16442836
Product Code FRN
UDI-Device Identifier00817170020000
UDI-Public00817170020000
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberNIMBUS II FLEX
Device Catalogue NumberNIMBUS II FLEX
Device Lot Number171027-180
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1